How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Scott Nimmo Your Own Question
Dr Scott Nimmo
Dr Scott Nimmo, Small Animal Veterinarian.
Category: Dog
Satisfied Customers: 19817
Experience:  BVMS, MRCVS. { Glasgow UK }
10315041
Type Your Dog Question Here...
Dr Scott Nimmo is online now
A new question is answered every 9 seconds

8 kg terrior may have ingested 1 100 mg lamictal 10 min ago,

Customer Question

8 kg terrior may have ingested 1 100 mg lamictal 10 min ago
JA: I'm sorry to hear that. The veterinarian will know if the terrier will be able to digest that. What is the terrier's name and age?
Customer: Rita 6 yr
JA: Is there anything else the veterinarian should be aware of about Rita?
Customer: otherwise healthy won't take Vet pills
Submitted: 5 months ago.
Category: Dog
Expert:  Dr Scott Nimmo replied 5 months ago.

Hi,I'm Dr Scott. Welcome to JustAnswer, I am working on your question now, you can expect a written reply sometime within the next ten minutes or so.

Expert:  Dr Scott Nimmo replied 5 months ago.

Hello again

I have very quickly worked out an answer for you below.

1. Lamictal { Lamotrigine } is potentially toxic to dogs and you have quite a small dog so you have to act quickly. One of the best things you can do in this sort of situation is to make your dog sick immediately and try recover the drug that way. If you can do this within the first hour after ingestion then things should be OK. For the sake of speed I will give you a link on how to do this best : LINK

{ Also be aware that an ER vet will be able to quickly induce vomiting with prescription drugs }

2. However if you fail to quickly induce vomiting then you should have your dog checked over by an ER vet without delay. This drug can be toxic to the heart, lungs and central nervous system in dogs this is a potentially serious situation.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue, such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 5 months ago.

Hello again,

I am just checking back in to see how Rita is getting on after our recent dialogue concerning the Lamictal issue ...

Please get back to me and let me know how things are going.

Regards,

Dr Scott
Please be kind enough to rate my service to you after we have concluded our dialogue. Such feedback helps me maintain the quality of my answers.

Expert:  Dr Scott Nimmo replied 5 months ago.
Hi,

I'm just following up on our conversation about your pet. How is everything going?

Dr Scott Nimmo